I want your opinion on the symptoms I am experiencing. I am a 73-year-old female with 8.4 kilos, and height 5'3". I have been trying to fast during the day for the last two weeks. But have been taking an optimum diet shake in 250 ml morning and afternoon, and having a main meal in the evening. My weight when I started this diet was approximately 9.4 kilos.
I am taking medically prescribed tablets for cholesterol, for high blood pressure (Olmetec), and Sertraline for chemical imbalance (depression). None of these is a high dose. However, over the last six to eight hours, I have been experiencing some degree of heart palpitations and feeling unwell. I have been trying to stay cool indoors and decided to snack on some salty biscuits with salty cheese. This did help somewhat, but the heart palpitations, although not severe, are still noticeable, with a little pain when taking deep breaths. I do not want to go to the hospital but would appreciate some advice regarding these symptoms.
Welcome to icliniq.com.I read your symptoms and as far as losing weight is concerned fasting is the worst way to do that. But symptoms like these should not be overlooked, and you should visit a nearby hospital. Looking at your symptoms and the history that you provided it looks like as a hypoglycemic and hypotensive attack which happens when required amount of glucose does not reach the brain, and you might have felt unwell, and palpitations can be the presentation of that. From the drug history, you provided drugs can have palpitations as a side effect which seems quite unlikely, but you can recheck your drug dose from your family physician.
So taking adequate and proper diet at regular intervals is the key here. Take small frequent meals which will keep your weight under check and would not make you feel unwell as well. A daily walk and small nutritious meals at regular intervals will give you a feeling of well-being. I hope this answer will help you in some way.
Query: Hello doctor, My doctor whom I had been visiting discontinued her practice. I found a new doctor with whom I am having problems. The doctor diagnosed me with diabetes 24 years ago when I was 39. I was tried on a couple of different types and dosages of pills, but I cannot remember the names an... Read Full >>
Answer: Hello, Welcome to icliniq.com. I just read your query and from what you have mentioned, it appears that you indeed have type 1 diabetes. Regarding your hypoglycemia, I would suggest that you decrease the dose of NovoLog (insulin aspart injection) by two units in the morning and night. Your k... Read Full
Query: Hi doctor, My husband has type 1 diabetes. He has had no Insulin today but has had five hypos today, and his sugar levels are dropping again. He had his regular food all day, drank juice and cans of coke. He has not done anything different to any other day and also has not been stressed either. He t... Read Full >>
Answer: Hi, Welcome to icliniq.com. How long has he had diabetes? When you say hypo, what were his sugars? What is the dose of insulin that he is taking? Revert with the details to an endocrinologist online --> https://www.icliniq.com/ask-a-doctor-online/endocrinologist Read Full
Query: Hello doctor, I am a 20-year-old healthy young man. I do not drink or smoke but I do work a lot. I work for 60 hours actually and just moved out of my house with my family. I got my own new place as well as trying to maintain a relationship with my current girlfriend. I do not really have any health... Read Full >>
Answer: Hello, Welcome to icliniq.com. I have gone through your reports (attachment removed to protect patient identity). All the tests are fine. The cardiologist said your heart is normal. So, you do not have to worry. Tablet Metoprolol has been given for symptomatic relief for your palpitation. Probab... Read Full
Ask your health query to a doctor online?Ask a General Practitioner Now